A 54-year-old member asked:
Disclaimer

my dad is on dialysis. his arm is always itching, what is causing this?

1 doctor answer
Dr. Eduardo Haddad
45 years experience Nephrology and Dialysis
Itch on dialysis: If this is only on the arm where he has his vascular access such as fistula or graft it may relate to irritation or allergy to the cleansing preparation solution being used. Chloraprep is a common one that can cause it. If it is on both arms and else where it relates to his kidney failure and most commonly a high phosphorous level.
Answered on Oct 27, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 50-year-old member asked:
Dr. Clarence Grim
56 years experience Endocrinology
Uremia: One of the most common and bothersone complaints in uremia is pruritis. Discuss with his Dr. as there may be specific issues going on that can be foun ... Read More
A 57-year-old male asked:
Dr. J. Lawrence Dohan
56 years experience Dermatology
See a dermatologist: When you go, bring all pills, creams, vitamins. You need a complete evaluation by a skin specialist.
1
1 thank
A 31-year-old female asked:
Dr. Ashu Syal
Dr. Ashu Syal answered
29 years experience Pediatric Nephrology and Dialysis
Allergy: Sounds like allergic reaction to something. But scabies could be in differential too. See a md.
A 20-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Indoor allergen?: If this occurs only when you are in the house, I would suspect something in the home being an allergen to you. In a tropical climate, mold allergy wou ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month